Tornadoes · United States · Oklahoma · 2013
EF1 tornado, Inola, Oklahoma, April 17, 2013
This EF1 tornado ran 1.8 miles across Rogers County on April 17, 2013, touching down at 12:29 AM CDT and reaching 140 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 17, 2013
- Touchdown
- 12:29 AM CDT (05:29 UTC)
- Lifted
- 12:32 AM CDT (05:32 UTC)
- On the ground
- 3 minutes
- Path length
- 1.8 miles (2.9 km)
- Path width
- 140 yards (128 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Rogers County
- Touchdown point
- 36.122, -95.525
- Lift-off point
- 36.137, -95.501
- Record number
- 1304172329-01
The damage survey
2 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- Substantial roofing damage and some siding damage
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity over eastern Oklahoma as it moved into warm, moist, and unstable air. The thunderstorms evolved into a bow echo that moved rapidly east-northeast across the region producing damaging wind, some large hail, and locally heavy rainfall as thunderstorms moved repeatedly across the same areas. Tornadoes developed across northeastern Oklahoma in the storms that moved along the frontal boundary.
This tornado severely damaged a barn, blew down numerous large tree limbs, and did minor damage to the roof of a home. Based on this damage, maximum estimated wind in the tornado was 70 to 75 mph.
This tornado overturned several empty rail cars, destroyed a mobile home, and damaged several permanent homes. The tornado traveled northeast and then curved more northerly before it dissipated. Based on the damage, maximum estimated wind in the tornado was 100 to 110 mph.
This tornado damaged the roofs of a number of homes and badly damaged a metal frame building. It also destroyed an outbuilding. The tornado initially moved east-northeast before turning sharply north. Before it dissipated, the tornado veered toward the east as it was influenced by a larger area of rotation within the storm complex. Based on the damage, estimated maximum wind in the tornado was 90 to 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 17, 9:46 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 17, 9:46 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT WED APR 17 2013
...UPDATE...
.DISCUSSION...
CLUSTER OF STRONG THUNDERSTORMS CURRENTLY MOVING INTO NORTHEAST
OKLAHOMA THIS EVENING WITH COLD FRONT LOCATED NEAR A LENAPAH...MANFORD
LINE. SEVERE WEATHER THREAT WILL REMAIN OVERNIGHT ALONG AND SOUTH
OF FRONT WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. LOW
LEVEL WIND FIELDS REMAIN STRONG AND WILL LIKELY CONTINUE AS UPPER
JET STREAK SPREADS INTO NORTH TEXAS...THEREFORE A LIMITED TORNADO
THREAT WILL REMAIN ALONG/SOUTH OF BOUNDARY OVERNIGHT. VERY HEAVY
RAINFALL LIKELY IN THE STRONGER CELLS AND ANY TRAINING OF
THUNDERSTORMS OVER NORTHEAST OKLAHOMA COULD CREATE LOCALIZED
FLOODING. UPDATE OUT SHORTLY FOR SHORT TERM TRENDS. NO OTHER
SIGNIFICANT CHANGES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...12Hazardous weather outlook, Apr 17, 8:37 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED APR 17 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED APR 17 2013
...SEVERE WEATHER LIKELY OVERNIGHT WITH THE THREAT FOR HEAVY
RAINFALL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO PORTIONS
OF NORTHEAST OKLAHOMA THIS EVENING. STORMS WILL SPREAD INTO
SOUTHEAST OKLAHOMA AFTER MIDNIGHT AND INTO NORTHWEST ARKANSAS LATE
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ALTHOUGH A FEW ISOLATED TORNADOES WILL BE POSSIBLE AS STRONG WIND
FIELDS REMAIN OVERNIGHT.
ADDITIONALLY...SOME LOCATIONS ACROSS ACROSS NORTHEAST OKLAHOMA MAY
SEE 2 TO 3 INCHES OF RAINFALL...POTENTIALLY LEADING TO LOCALIZED
FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM
POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
THE SEVERE STORM RISK... AND OVERALL RAIN CHANCES WILL DECREASE
THURSDAY AS THE FRONT BEGINS TO ACCELERATE AND MOVE FARTHER EAST.
MUCH COLDER AIR WILL SETTLE ACROSS THE REGION BEHIND THE
FRONT... WITH MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LIKELY TO EXPERIENCE TEMPERATURES NEAR FREEZING FRIDAY MORNING.
NORTHWEST ARKANSAS AND LOW LYING VALLEY LOCATIONS OF NORTHEAST
OKLAHOMA WILL BE AT RISK FOR FREEZING TEMPERATURES ONCE AGAIN
SATURDAY MORNING. STORM CHANCES WILL RETURN EARLY NEXT WEEK AS
ANOTHER STRONG FRONT APPROACHES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THOSE WITH HORTICULTURAL INTERESTS SHOULD MONITOR TEMPERATURE
FORECASTS FOR FREEZE POTENTIAL FOR FRIDAY AND SATURDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 17, 7:22 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED APR 17 2013
OKZ063-068-180115-
CHEROKEE OK-DELAWARE OK-
722 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
DELAWARE
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...JAY...LEACH...TWIN OAKS...ZENA...GROVE...PEGGS...LAKE
EUCHA STATE PARK AND HONEY CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3649 9462 3642 9460 3599 9503 3607 9517
3608 9512 3616 9512 3617 9501 3635 9500
3667 9473 3667 9461
TIME...MOT...LOC 0023Z 216DEG 50KT 3613 9504Special weather statement, Apr 17, 8:42 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT WED APR 17 2013
OKZ058-063-180215-
DELAWARE OK-OTTAWA OK-
842 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE AND EASTERN OTTAWA
AT 842 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF GROVE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...GROVE...WYANDOTTE...
PEORIA...TIFF CITY...TWIN BRIDGES STATE PARK AND HONEY CREEK STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3647 9461 3642 9467 3632 9494
3701 9470 3701 9462
TIME...MOT...LOC 0142Z 214DEG 28KT 3659 9468Special weather statement, Apr 17, 9:02 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT WED APR 17 2013
OKZ054-059-064-180245-
CREEK OK-OSAGE OK-PAWNEE OK-
902 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE
AT 901 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF PAWNEE TO 11 MILES SOUTHWEST OF
QUAY TO 20 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HOMINY...FAIRFAX...PAWNEE...JENNINGS...TERLTON...HALLETT. ..
MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...RALSTON...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3668 9666 3646 9634 3596 9634 3576 9662
3615 9663 3615 9682 3624 9682 3624 9692
3633 9693 3633 9704 3637 9704
TIME...MOT...LOC 0201Z 224DEG 31KT 3626 9701 3611 9678
3577 9679Special weather statement, Apr 17, 9:38 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED APR 17 2013
OKZ054-055-059-060-064-180330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
938 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND WASHINGTON
AT 938 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF BURBANK TO HOMINY TO 14 MILES
SOUTH OF MANNFORD...MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9581 3622 9582 3576 9650 3637 9643
3669 9706 3669 9695 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0238Z 231DEG 45KT 3670 9662 3644 9633
3597 9638Special weather statement, Apr 17, 10:46 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT WED APR 17 2013
OKZ056-057-061-180430-
CRAIG OK-NOWATA OK-ROGERS OK-
1046 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NOWATA AND NORTHERN ROGERS
AT 1046 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SOUTH COFFEYVILLE TO 5 MILES SOUTHWEST
OF WATOVA...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW
ALLUWE...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9504 3697 9504 3695 9500 3659 9500
3654 9581 3694 9581 3695 9579 3701 9578
3700 9502
TIME...MOT...LOC 0346Z 246DEG 43KT 3702 9571 3659 9570Local storm report, Apr 18, 12:00 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 10 S TULSA 35.99N 95.92W
04/17/2013 E1.00 INCH TULSA OK AMATEUR RADIO
151 ST AND LEWIS AREA IN TULSA
&&
SFPThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
5.5 hours before the tornado, 175 km from the path. April 18, 2013.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -41 J/kg
- Surface CAPE
- 2380 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.2
- 0-3 km lapse rate
- 6.9 K/km
Springfield, MO (KSGF), 12:00Z
6.5 hours after it, 175 km from the path. April 18, 2013.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -167 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
The surface observations
Claremore Regional Airport (GCM), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 7 km away, was scanning. The volume nearest the touchdown began at 05:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of April 17, 2013
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 17 | 5:31 PM CDT | EF1 | Monroe, MO | 7.5 | 70 | |||
| April 17 | 5:35 PM CDT | EF0 | Monroe, MO | 0.1 | 40 | |||
| April 17 | 6:00 PM CDT | EF0 | Monroe, MO | 0.5 | 60 | |||
| April 17 | 6:50 PM CDT | EF0 | Comanche, OK | 3.4 | 100 | $200,000 | ||
| April 17 | 8:03 PM CDT | EF0 | Wilbarger, TX | 1.0 | 100 | $5,000 | ||
| April 17 | 8:11 PM CDT | EF0 | Wilbarger, TX | 0.2 | 100 | |||
| April 17 | 8:35 PM CDT | EF1 | Tillman, OK | 5.2 | 200 | $500,000 | ||
| April 17 | 11:50 PM CDT | EF0 | Tulsa, OK | 0.5 | 50 | |||
| April 17 | 12:01 AM CDT | EF0 | Tulsa, OK | 1.3 | 250 | $50,000 | ||
| April 17 | 12:03 AM CDT | EF1 | Tulsa, OK | 2.1 | 400 | $250,000 | ||
| April 17 | 12:28 AM CDT | EF0 | Rogers, OK | 0.9 | 125 | $40,000 | ||
| April 17 | 12:33 AM CDT | EF1 | Rogers, OK | 1.9 | 180 | $80,000 | ||
| April 17 | 12:48 AM CDT | EF1 | Mayes, OK | 6.5 | 100 | $30,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.